MAUDE Adverse Event Report: I-SENS ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM; BLOOD GLUCOSE MONITORING SYSTEM

I-SENS ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM; BLOOD GLUCOSE MONITORING SYSTEM
Model Number GM505RA
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Hyperglycemia (1905); Elevated ketones/Diabetic Ketoacidosis (2364)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the complaint products were returned, i-sens analyzed the cause of the low readings using the returned meter, strips, and control solution.As a result of the control solution test, all results were within the standard range, and the cv% was within the acceptance criteria (below 5%) which satisfied the internal standard in i-sens.Therefore, it is judged that the product operated normally.
 
Event or Problem Description
Meter was purchased and placed into service in (b)(6) 2022.Caller stated they were called on (b)(6) 2022 regarding a patient with diabetic issues.When ems arrived, patient was nearly unconscious.The patient's mother stated that she did not know what led to the patient being in this state and did not know if he had eaten or taken insulin.Caller reported that they did a test with the prism and received a reading of 240.They then started iv therapy to treat patient for possible diabetic ketoacidosis (dka) due to patient's history and signs/symptoms, but the blood glucose readings didn't support the diagnosis.Caller stated they then performed another test with the prism and received a reading of 460.Patient was then transported to the hospital (b)(6) where they tested patient with the nova statstrip glucometer, and they received two consecutive "high" readings.The hospital then tested venous blood and received a glucose level reading of 770.Patient was then treated by the hospital, but the course of their treatment is unknown.Caller stated this was the first time using this device and is concerned that it is not accurate.Replaced meter, strips and sent return label.

Brand Name
ASSURE PRISM BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
I-SENS
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS  06646
Manufacturer (Section G)
I-SENS WONJU FACTORY
94-1, donghwagongdan-ro
munmak-eup
wonju-si, 26365
KS   26365
Manufacturer Contact
hyojin baik
43, banpo-daero 28-gil
seocho-gu
seoul, 06646
KS   06646
MDR Report Key15876053
Report Number3005621222-2022-00022
Device Sequence Number16767286
Product Code NBW
UDI-Device Identifier00015482500504
UDI-Public(01)00015482530013,(01)00015482500504
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K083468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model NumberGM505RA
Device Catalogue Number530001
Device Lot NumberUM25MAAHB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2022
Initial Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age16 YR
Patient SexMale
Patient Weight45 KG